My daughter had her 4th or 5th remicade infusion last Friday. Each time she has developed episodes of shortness of breath, lightheadedness and feeling faint about 5 days after the treatment. The bouts come and go for 2 or 3 weeks. They are severe enough that she becomes afraid to go to sleep because she startles awake feeling as though she has stopped breathing. Needless to say, this is ruining her freshman year of college. (She is in bed early for a college kid, 10 or 11 p.m., and exhausted most of the time.)
Is this shortness of breath/lightheadedness a side effect of the Remicade? If so, what do we do?
I understand what you mean by all these side effects. I get like this during and after the infusion but only for that day. I think it just depends on who you are and how you respond to the medication. Maybe her body is still getting used to the meds, you never know with meds like this it could take up to the 10th one to feel okay. On those days I just take it easy and I do drink lots of fluids on that day as well. I dont eat much I do lose my appetite. I get a lot of rest in. It does give me and excuse to sleep all day :)
Yes, she does have the Benadryl. Also she takes a dose of prednisone 4-6 hours before because she did have a negative reaction on the 2nd infusion. She is usually pretty tired the day of treatment and sleeps for the 2 hour ride home. We will talk to the dr. @ her next treatment in April.
I see this was posted in 2010. How is your daughter doing now? My daughter is 14. She has only had 3 infusion treatments so far and is experiencing the exact symptoms you mentioned along with chest pain that comes and goes.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.